• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Alcohol Abuse while withdrawing from medications

J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,747
Location
Florida
I am tapering off two powerful meds right now and use alcohol to help with the withdraw effects. I force alcohol down me and feel awful for doing it. I start drinking early in the morning and drink all day due to the fear of side effects from withdraw of meds. It has been 4 months now. I decided to go off some of my meds due to terrible side effects taking them for a long period. Like developing Parkinson or Tardive Dynasia. Also my psychosis started coming back after reducing meds. Alcohol seems to kill everything but now worried about drinking to much. I definitely do not want to go back on those medications. I hate having mental illness.
 
JuliaW54

JuliaW54

Well-known member
Joined
Oct 4, 2019
Messages
135
Location
UK
4 months is a long time and you may not be having side effects now but wouldn’t know because of the alcohol. maybe a trip to the ole Doc and share this with them. I hope you feel well soon.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,747
Location
Florida
Nawaaaa Can not tell doctor about alcohol as I am on other medications. All my meds say do not use alcohol. I am self medicating on the alcohol-try to keep the noise down in brain. The meds I am getting off of just suppressed the voices but the meds have serious side effects. I just saw my gp and I spoke to her about the voices coming back. She upped my meds again. So now I realize the alcohol just suppresses my feelings too like the meds. I sure wish I could feel on my own again. Lots of hugs Jules
 
JuliaW54

JuliaW54

Well-known member
Joined
Oct 4, 2019
Messages
135
Location
UK
Hugs to you too. Sorry you are having a tough time. I do know it is better to be honest with the Docs, they are trying to help, but understand it can be hard. I’ve learnt the hard way by not being honest, I wasn’t getting the help I desperately needed and just became more unwell, and by opening up, I now am on new meds. I was using drugs on top of my meds and of course I had side effects from it all. I was adamant I wasn’t ever going to tell the doc about that but I wasn’t getting better and became more unwell. I went with a friend in the end who supported me whilst I opened up. The Doc wasn’t cross which I think I was expecting, but he did have to transfer me to another team. I’m so glad he did because I’m not lying any more and that alone made me better about myself. Jules, you deserve the right help. You didn’t ask to be like this. I hope you can move forward. All my love and support xx
 
Chris Walken

Chris Walken

Well-known member
Joined
Sep 28, 2014
Messages
495
Location
Eire
Jules; Have ye ever read ye own Medical Records? The shit ye Doctor writes up, when ye there, or after ye walk out the door?

I have. (Mine. Not yours) " Been drinking. Smells of alcohol. " was one such entry. I was probably pissed as a hand cart.

These people aren't completely stupid, ye know? But, they're not there to call ye out and argue with ye either. Calling ye a liar isn't in their remit.

Ye want ye Doc to help ye? Be straight with them.
 
Top